Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 9:11 PM EST for Cobb County, Douglas County, Georgia. It took effect at Feb 22, 2019, 1:00 AM EST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2019, 9:11 PM EST (02:11 UTC)
- In effect from
- Feb 22, 2019, 1:00 AM EST
- Expired
- Feb 23, 2019, 8:58 AM EST
- In force
- 32 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek near Austell (AUSG1). The gauge peaked at 11.33 ft at Feb 22, 2019, 2:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
769
WGUS42 KFFC 220211
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
911 PM EST Thu Feb 21 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC067-097-221611-
/O.NEW.KFFC.FL.W.0100.190222T0600Z-190222T2248Z/
/AUSG1.1.ER.190222T0600Z.190222T1200Z.190222T1648Z.NO/
911 PM EST Thu Feb 21 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Sweetwater Creek near Austell.
* From late Thursday night until Friday afternoon.
* At 9 PM Thursday the stage was 9.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* The creek is forecast to rise above flood stage by early Friday
morning and continue to rise to near 10.4 feet Friday morning. The
river will fall below flood stage by late Friday morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$6 follow-up statements
942
WGUS82 KFFC 220958
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
458 AM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-222358-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-190223T1054Z/
/AUSG1.1.ER.190222T0416Z.190222T1800Z.190223T0454Z.NO/
458 AM EST Fri Feb 22 2019
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until late tonight.
* At 4AM Friday the stage was 10.9 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will continue rising to near 11.7 feet by this afternoon.
The river will fall below flood stage tonight.
* At 12.0 feet...Minor flooding continues in the woodlands and fields
upstream and downstream from the gage near the Interstate 20
bridge. Portions of a paintball playing field just downstream of
the bridge and athletic fields in the Woodrow Wilson Park on Mount
Vernon Road are flooded with one to two feet of water. Water also
floods yards of four elevated homes along Mount Vernon Road. A
portion of Wren Circle in Douglas County...the County Iron Works
and Sunlight Drive in Cobb County begin to flood.
* This crest compares to a previous crest of 11.6 feet on Nov 14 2018.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$454
WGUS82 KFFC 221322
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 AM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC117-121-230322-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-190224T0336Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190223T2136Z.NO/
822 AM EST Fri Feb 22 2019
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Saturday evening.
* At 745 AM Friday the stage was 9.9 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* The river will continue to fall to below flood stage by Saturday
afternoon.
* At 10.0 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia are
under a foot of water. The Big Creek Greenway experiences
significant flooding up to 4 feet deep with closure of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a two feet of
water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC067-097-230322-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-190223T2136Z/
/AUSG1.1.ER.190222T0416Z.190223T0000Z.190223T1536Z.NO/
822 AM EST Fri Feb 22 2019
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 800 AM Friday the stage was 11.2 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* The river will continue rising to near 11.8 feet by this evening.
The river will fall below flood stage Saturday late morning.
* At 12.0 feet...Minor flooding continues in the woodlands and fields
upstream and downstream from the gage near the Interstate 20
bridge. Portions of a paintball playing field just downstream of
the bridge and athletic fields in the Woodrow Wilson Park on Mount
Vernon Road are flooded with one to two feet of water. Water also
floods yards of four elevated homes along Mount Vernon Road. A
portion of Wren Circle in Douglas County...the County Iron Works
and Sunlight Drive in Cobb County begin to flood.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$316
WGUS82 KFFC 222243
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
543 PM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
GAC057-231243-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190221T0815Z.190222T0515Z.000000T0000Z.UU/
543 PM EST Fri Feb 22 2019
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 4 PM Friday the stage was 19.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 17 feet.
* At 18 feet...Minor flooding continues in the woodlands and fields
along the river generally east of Canton near the Interstate 575
bridge. A rock landing and grassy lot behind the pump station off
of Riverstone Parkway begins to flood. Flooding also occurs in
areas behind the businesses on Old Ball Ground Highway and Keith
Drive.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC117-121-231243-
/O.CON.KFFC.FL.W.0077.000000T0000Z-190224T0336Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190223T2136Z.NO/
543 PM EST Fri Feb 22 2019
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday evening.
* At 4 PM Friday the stage was 8.8 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* At 9 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia begin to
flood. The Big Creek Greenway experiences significant flooding up
to 3 feet deep...which results in closure of most of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a foot of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC067-097-231243-
/O.CON.KFFC.FL.W.0100.000000T0000Z-190223T2136Z/
/AUSG1.1.ER.190222T0416Z.190223T0000Z.190223T1536Z.NO/
543 PM EST Fri Feb 22 2019
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 5 PM Friday the stage was 11.2 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue rising to near 11.8 feet by this evening.
The river will fall below flood stage tomorrow late morning.
* At 12 feet...Minor flooding continues in the woodlands and fields
upstream and downstream from the gage near the Interstate 20
bridge. Portions of a paintball playing field just downstream of
the bridge and athletic fields in the Woodrow Wilson Park on Mount
Vernon Road are flooded with one to two feet of water. Water also
floods yards of four elevated homes along Mount Vernon Road. A
portion of Wren Circle in Douglas County...the County Iron Works
and Sunlight Drive in Cobb County begin to flood.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC059-133-219-231243-
/O.CON.KFFC.FL.W.0098.000000T0000Z-190224T0748Z/
/PNFG1.1.ER.190222T0026Z.190223T0600Z.190224T0148Z.NO/
543 PM EST Fri Feb 22 2019
The Flood Warning continues for
The Oconee River near Penfield.
* Until late Saturday night.
* At 5 PM Friday the stage was 13.6 feet...and rising.
* Minor flooding will continue.
* Flood stage is 13 feet.
* The river will continue rising to near 14 feet by after midnight
tomorrow. The river will fall below flood stage tomorrow evening.
* At 15 feet...Minor flooding continues to expand into fields...
woodlands and pastures...mainly on the right bank of the river...
upstream and downstream from the gage on the Georgia Highway 15
bridge.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$157
WGUS82 KFFC 230402
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1102 PM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
GAC057-231801-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190221T0815Z.190222T0515Z.000000T0000Z.UU/
1102 PM EST Fri Feb 22 2019
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 10 PM Friday the stage was 19.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 17 feet.
* At 20 feet...Minor flooding continues to expand in the woodlands
and fields along the river generally east of Canton near the
Interstate 575 bridge. A rock landing and grassy lot behind a pump
station off of Riverstone Parkway and areas behind the businesses
on Old Ball Ground Highway and Keith Drive are flooded with up to
two feet of water.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC117-121-231801-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-190224T0730Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190224T0130Z.NO/
1102 PM EST Fri Feb 22 2019
...Flood Warning extended until late Saturday night...The Flood
Warning continues for
The Big Creek near Alpharetta.
* Until late Saturday night.
* At 10 PM Friday the stage was 8.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC067-097-231801-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-190223T1900Z/
/AUSG1.1.ER.190222T0416Z.190222T1730Z.190223T1300Z.NO/
1102 PM EST Fri Feb 22 2019
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 10 PM Friday the stage was 11.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by Saturday
morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC059-133-219-231801-
/O.EXT.KFFC.FL.W.0098.000000T0000Z-190224T0920Z/
/PNFG1.1.ER.190222T0026Z.190223T0600Z.190224T0320Z.NO/
1102 PM EST Fri Feb 22 2019
...Flood Warning extended until late Saturday night...The Flood
Warning continues for
The Oconee River near Penfield.
* Until late Saturday night.
* At 10 PM Friday the stage was 13.8 feet...and rising.
* Minor flooding will continue.
* Flood stage is 13 feet.
* The river will continue rising to near 14.0 feet by after midnight.
The river will fall below flood stage tomorrow late evening.
* At 15 feet...Minor flooding continues to expand into fields...
woodlands and pastures...mainly on the right bank of the river...
upstream and downstream from the gage on the Georgia Highway 15
bridge.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$398
WGUS82 KFFC 230839
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
339 AM EST Sat Feb 23 2019
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-231900-
/O.CON.KFFC.FL.W.0100.000000T0000Z-190223T1900Z/
/AUSG1.1.ER.190222T0416Z.190222T1730Z.190223T1300Z.NO/
339 AM EST Sat Feb 23 2019
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until this afternoon.
* At 3AM Saturday the stage was 10.6 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will continue to fall to below flood stage by this
morning.
* At 10.0 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
* This crest compares to a previous crest of 10.7 feet on Oct 13 2018.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$576
WGUS82 KFFC 231358
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
858 AM EST Sat Feb 23 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC117-121-231428-
/O.CAN.KFFC.FL.W.0077.000000T0000Z-190224T0730Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190223T1300Z.NO/
858 AM EST Sat Feb 23 2019
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* At 845 AM Saturday the stage was 7.0 feet...and
falling.
* Flood stage is 7.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC067-097-231428-
/O.CAN.KFFC.FL.W.0100.000000T0000Z-190223T1900Z/
/AUSG1.1.ER.190222T0416Z.190222T1730Z.190223T1332Z.NO/
858 AM EST Sat Feb 23 2019
The Flood Warning is cancelled for
The Sweetwater Creek near Austell.
* This takes effect immediately.
* At 845 AM Saturday the stage was 9.9 feet...and
falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 8:43 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 21, 8:43 PM EST, 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 843 PM EST Thu Feb 21 2019 .UPDATE... Already seeing widespread visibilities under 1 mile, so have gone ahead and issued a Dense Fog Advisory through 10 AM, with the expectation that visibilities will continue to degrade overnight. Continue to update pops and weather based on radar trends as needed. 31 && .PREV DISCUSSION... /Issued 657 PM EST Thu Feb 21 2019/ UPDATE... Have continued to make updates as needed to hourly temperatures and weather grids to account for latest trends. Convection has persisted into this evening, but is starting to run its course. One persistent cell over west-central Georgia showed low-level rotation where low- level vorticity interacted with the surface warm front. This appears to be an isolated area of rotation, and expect overall convection trends to continue diminishing. Will continue to update as necessary. Flash Flood Watch will expire at 7PM, and the Flood Watch continues through Friday. 31 PREV DISCUSSION... /Issued 233 PM EST Thu Feb 21 2019/ SHORT TERM /Tonight through Friday Night/... Expecting scattered convection and isolated thunder to increase in coverage this afternoon into evening as isentropic upglide along and north of a warm front pushes northward across the area. See Hydrology section below for an update on expected rainfall and flood products. Otherwise higher pops for showers should focus back to north GA later tonight through Friday. Given how some dense fog persisted this morning and how guidance is indicating the southern majority of the area could tank again tonight (even SREF vsby probs for less than 1 mile are pretty high), have added wording of areas of dense fog to the forecast and the evening or overnight updates may warrant an advisory if it continues to look favorable. Despite the warm front lifting north in the first part of the short term, a CAD wedge looks to build back into the area by later Friday afternoon. While models indicate some elevated instability possible, the current thinking is that the wedge and persistent cloud cover will keep the environment mostly stable and have left thunder mention out with just showers. Highs may be limited to the mid to upper 50s in the northeast with a rather tight gradient of higher temps farther west and south. Central Georgia still could be as warm as the mid to upper 70s - possibly near the 80 mark in the far south. Baker LONG TERM /Saturday through Thursday/... Not too many changes from forecast early this morning...see forecast discussion below. Models showing surface front will push into northwest Georgia during the early morning hours on Sunday, move through Atlanta by midday, and exit the forecast area by Sunday evening. The wave that develops over the northern Gulf on Tuesday/Wednesday remains a bit further south than expected and have adjusted POPs across the area accordingly. Extended period temperatures continue to show near normal highs with warmer than normal lows most days, except Monday morning when lows will be near normal. Atwell PREV DISCUSSION... /Issued 338 AM EST Thu Feb 21 2019/ The long term period begins with a wedge setting in to NE Georgia in addition to a stalled front just north of the area. With southwesterly flow pushing moisture into the area, chances for showers will continue through Saturday, with the highest chances across northern Georgia. High PWs and instability will continue the potential for periods of heavy rain and isolated thunderstorms across the area. With multiple rivers across northern Georgia already in flood, concerns for river flooding and flash flooding will continue as these rounds of precipitation impact the area, especially across portions of northern Georgia. Chances for showers and thunderstorms increase across the entire area for late Saturday/Sunday as a cold front pushes through the area on Sunday. QPF totals are currently around half and inch to an inch with the highest totals across northern GA. With already saturated soils across much of northern Georgia concerns for river flooding and flash flooding will continue. After this system clears the area late Sunday, we should see some drier weather on Monday and for some areas part of Tuesday as high pressure pushes into the area. Models then show a wave moving north from the gulf into the area on late Tuesday into Wednesday, but models differ on northward extent as well timing of the moisture across the area. At this point have only included slight chance pops across the area. Temperatures through the weekend are expected to be just above average in the 60s and 70s, aside from those within the wedge on Saturday where highs are expected to be in the 50s. After the weekend system, high temperatures are expected to be closer to seasonal norms. Reaves HYDROLOGY... Given how some storms and heavy showers could train across the southern extent of the current Flash Flood Watch (close to the I-85 corridor), we have opted to maintain the watch through 00z this evening. As the forcing and main moisture axis focuses back to portions of north Ga overnight and Friday, an additional 1-2 inches of QPF is possible and therefore have issued a Flood Watch along and north of a Rome to Canton to Cleveland line from 00z tonight through 00z Saturday. AVIATION... 00Z Update... Precip will continue to diminish over the area over the next few hours, and expect LIFR-IFR conditions to develop by 04z at most sites (8-10z for KMCN and KCSG). Dense fog remains a particular concern for the early morning hours, with most TAFs including a 1/4-1/2SM for the 05-12/14Z period. Some slow improvement is possible through the day, but overall expect only high end IFR through the afternoon. Winds will waver a bit, but remain on the east side, generally 5kt or less through 15z, then increasing to 10kt or less for the remainder of the period. //ATL Confidence...18Z Update... High on winds. High on ceilings. Medium on visibilities. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 55 59 47 56 / 60 60 50 40 Atlanta 57 67 52 62 / 60 50 50 30 Blairsville 52 59 48 55 / 80 80 70 40 Cartersville 53 64 51 61 / 70 60 60 40 Columbus 62 79 60 75 / 50 30 30 30 Gainesville 55 59 47 53 / 70 70 60 40 Macon 59 76 57 71 / 50 30 40 30 Rome 51 62 52 63 / 80 80 70 40 Peachtree City 58 71 54 65 / 60 40 40 30 Vidalia 62 80 61 73 / 30 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST Friday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Flood Watch through Friday evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Towns...Union...Walker...White...Whitfield. && SHORT TERM...31 LONG TERM....Atwell AVIATION...31
Hazardous weather outlook, Feb 21, 6:52 AM EST, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 652 AM EST Thu Feb 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 652 AM EST Thu Feb 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of patchy dense fog will linger across the area through late morning. Showers and isolated thunderstorms are expected to continue to impact the area through this afternoon and evening. The main hazards with any storm will be gusty winds and heavy rainfall. The Flash Flood Watch continues until this evening for most of North Georgia including the Atlanta metro, where 1 to 2 with locally higher amounts are possible. As a result of multiple periods with heavy rainfall, nearly all the rain that will fall will be converted to runoff and some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... An increased threat for river and stream flooding will continue through the week and weekend as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Saturday and Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 21, 5:56 PM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EST THU FEB 21 2019
GAZ066-067-078-212345-
Harris GA-Troup GA-Meriwether GA-
556 PM EST THU FEB 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...SOUTHEASTERN
TROUP AND SOUTHWESTERN MERIWETHER COUNTIES UNTIL 645 PM EST...
At 554 PM EST...a strong thunderstorm was near Whitesville-Pine
Lake, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Pine Mountain, F.D. Roosevelt State Park, Stovall, Big
Springs, Durand, Jones Crossroads and Whitesville-Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3302 8489 3296 8469 3285 8469 3284 8470
3283 8469 3277 8469 3271 8504 3283 8510
TIME...MOT...LOC 2254Z 240DEG 19KT 3280 8498
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:36 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 14 hr |
| Feb 21, 9:19 PM EST | Special Weather Statement | FFC | Haralson | 26 min |
| Feb 21, 10:08 PM EST | Special Weather Statement | FFC | Fannin, Gilmer, Murray, Union, Whitfield | 37 min |
| Feb 22, 3:23 AM EST | River Flood Warning | FFC | Chattooga | 72 hr |
| Feb 22, 3:37 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 5 days |
| Feb 22, 8:54 AM EST | River Flood Warning | FFC | Catoosa | 21 days |
| Feb 22, 12:47 PM EST | Areal Flood Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 6 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.